[Acute generalized exanthematous pustulosis due to fluconazole].Ann Dermatol Venereol. 2002 Mar; 129(3):294-7.AD
Fluconazole (Triflucan(R)), a systemic triazole antifungal agent is largely prescribed and some cutaneous side effects have already been described. We report the first case of acute generalized exanthematous pustulosis due to this molecule in a patient with cutaneous candidosis.
A 65 year-old-woman was treated with fluconazole (200 mg/day) for a persistent cutaneous candidosis infection on the buttocks. After the third dose, the patient presented with a pustular eruption with erythema located on her trunk and in her large skin folds. The eruption was associated with fever at 39 degrees C, asthenia and neutrophilia (9,000/mm(3)). The histologic examination and the negativity of microbiological cultures were consistent with the diagnosis of acute generalized exanthematous pustulosis. The eruption cleared with local steroids in about ten days. Nineteen days later, the same pustular eruption occurred but without fever nor neutrophilia.
Clinical, biological and histological manifestations were consistent with the diagnosis of acute generalized exanthematous pustulosis due to fluconazole. According to the imputability criteria of Begaud et al., intrinsic imputability of fluconazole was possible (I2). According to the classification of the EuroSCAR study, it was certain. No similar case of recurrence had already been described after the withdrawal of the molecule. We believe this is the first case of acute generalized exanthematous pustulosis due to fluconazole (extrinsic imputability: B0).